Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 241, NWS Atlanta, GA

August 17, 20245 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2024, 8:15 PM EDT for 5 counties in Georgia. It was in force for 45 min. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2024, 8:15 PM EDT (00:15 UTC)
Expired
Aug 17, 2024, 9:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 11 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:15 PM EDTTSTM WND DMG1 N Newnan, GATree downed at Jackson St and Sprayberry Road.
Aug 17, 8:15 PM EDTTSTM WND DMG1 Nnw Newnan, GATree downed along Velma Drive and Lundy St.
Aug 17, 8:15 PM EDTTSTM WND DMG1 Ssw Newnan, GATwo power poles were snapped at the intersection of Sewell Rd at Armory Rd.
Aug 17, 8:15 PM EDTTSTM WND DMG2 Ese Newnan, GATree downed at Kent Dr and Lakeshore Pkwy.
Aug 17, 8:15 PM EDTTSTM WND DMG2 Ese Newnan, GATree downed on a home along Oak Lane.
Aug 17, 8:15 PM EDTTSTM WND DMG2 Se Tyrone, GAWires down along Dogwood Trail due to a downed tree.
Aug 17, 8:15 PM EDTTSTM WND DMG3 E Handy, GATree down along Handy Road and Keith Road.
Aug 17, 8:15 PM EDTTSTM WND DMG3 Sse Newnan, GATrees were downed across Highway 29 at Oaklawn Circle.
Aug 17, 8:15 PM EDTTSTM WND DMGFayetteville, GAWires down along Booker Avenue due to a fallen tree.
Aug 17, 8:15 PM EDTTSTM WND DMGNewnan, GATree downed at Ray St and Washington St.
Aug 17, 8:15 PM EDTTSTM WND DMGNewnan, GATree on a house along East Broad St.
Aug 17, 8:16 PM EDTTSTM WND DMG1 Wnw Newnan, GATree downed at Ray and Annie St.
Aug 17, 8:17 PM EDTTSTM WND DMGNewnan, GASome homes and vehicles damaged from falling trees near E Broad St and Robinson St.
Aug 17, 8:18 PM EDTTSTM WND DMG3 Wsw Thomas Crossroads, GATree downed at Forest Circle and Shenandoah blvd.
Aug 17, 8:19 PM EDTTSTM WND DMG1 Ese Newnan, GATree Downed on a home along E Newnan Road.
Aug 17, 8:20 PM EDTTSTM WND DMG1 N Newnan, GATree downed at Sherwood Dr and Roscoe rd.
Aug 17, 8:20 PM EDTTSTM WND DMG1 Wnw Newnan, GATree downed in 1st block of Fisher St.
Aug 17, 8:20 PM EDTTSTM WND DMG2 E Newnan, GATree downed in 700 block of Lower Fayetteville road.
Aug 17, 8:20 PM EDTTSTM WND DMG2 Ese Newnan, GATree down at Poplar road and Newnan crossing.
Aug 17, 8:20 PM EDTTSTM WND DMG2 Wsw Sharpsburg, GATree downed at Orr and Tope Road.
Aug 17, 8:20 PM EDTTSTM WND DMG4 Nne Moreland, GATree downed along Hwy 16 near George Hill Road.
Aug 17, 8:20 PM EDTTSTM WND DMG4 W Sharpsburg, GATree downed along Hwy 16 and Martin Mill Road.
Aug 17, 8:22 PM EDTTSTM WND DMG2 Se Newnan, GATree downed along E newnan road at Turkey Creek rd.
Aug 17, 8:22 PM EDTTSTM WND DMG3 Sw Thomas Crossroads, GATree downed at Lower Fayetteville and Summergrove.
Aug 17, 8:25 PM EDTTSTM WND DMG3 Sw Thomas Crossroads, GATree downed along Lower Fayetteville and Wentworth road.
Aug 17, 8:32 PM EDTTSTM WND DMG1 Nne Peachtree City, GASeveral trees were downed at the intersection of North Peachtree Parkway and Flat Creek Road.
Aug 17, 8:36 PM EDTTSTM WND GST 454 Nnw Senoia, GAASOS station KFFC Peachtree City.
Aug 17, 8:40 PM EDTTSTM WND DMG1 Sw Turin, GATree downed along Ragsdale Road and hwy 54.
Aug 17, 8:45 PM EDTTSTM WND DMG1 Ese Turin, GATree downed along hwy 16 and elders mill road.
Aug 17, 8:45 PM EDTTSTM WND DMG3 Se Turin, GATree down along Brown rd and hwy 16.
Aug 17, 8:46 PM EDTTSTM WND DMG2 Wnw Senoia, GATree downed along Standing Rock Road and Brown Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 30 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2551 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2551 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

648 
WUUS52 KFFC 180015
SVRFFC
GAC063-077-113-151-255-180100-
/O.NEW.KFFC.SV.W.0241.240818T0015Z-240818T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
815 PM EDT Sat Aug 17 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Spalding County in west central Georgia...
  Fayette County in north central Georgia...
  Southwestern Henry County in north central Georgia...
  Coweta County in west central Georgia...
  South central Clayton County in north central Georgia...

* Until 900 PM EDT.

* At 815 PM EDT, a severe thunderstorm was located over Newnan,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Newnan, Griffin, Fayetteville, Peachtree City, Hampton, Tyrone,
  Lovejoy, Senoia, Brooks, Moreland, Sharpsburg, Turin, Woolsey,
  Sunny Side, East Newnan, East Griffin, Plant Yates, Starrs Mill,
  Inman, and Dunaway Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3346 8492 3349 8488 3347 8420 3322 8423
      3330 8493
TIME...MOT...LOC 0015Z 275DEG 39KT 3340 8480 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
168 
WWUS52 KFFC 180020
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
820 PM EDT Sat Aug 17 2024

GAC063-077-113-151-255-180100-
/O.CON.KFFC.SV.W.0241.000000T0000Z-240818T0100Z/
Spalding GA-Fayette GA-Henry GA-Coweta GA-Clayton GA-
820 PM EDT Sat Aug 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL SPALDING...FAYETTE...SOUTHWESTERN HENRY...COWETA AND
SOUTH CENTRAL CLAYTON COUNTIES...

At 819 PM EDT, a severe thunderstorm was located over Newnan, moving
east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Newnan, Griffin, Fayetteville, Peachtree City, Hampton, Tyrone,
Lovejoy, Senoia, Brooks, Moreland, Sharpsburg, Turin, Woolsey, Sunny
Side, East Newnan, East Griffin, Plant Yates, Starrs Mill, Inman, and
Dunaway Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3346 8492 3349 8488 3347 8420 3322 8423
      3330 8493
TIME...MOT...LOC 0019Z 275DEG 39KT 3340 8475 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
359 
WWUS52 KFFC 180040
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
840 PM EDT Sat Aug 17 2024

GAC063-077-113-151-255-180100-
/O.CON.KFFC.SV.W.0241.000000T0000Z-240818T0100Z/
Spalding GA-Fayette GA-Henry GA-Coweta GA-Clayton GA-
840 PM EDT Sat Aug 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL SPALDING...FAYETTE...SOUTHWESTERN HENRY...NORTHEASTERN
COWETA AND SOUTH CENTRAL CLAYTON COUNTIES...

At 839 PM EDT, a severe thunderstorm was located near Starrs Mill, or
near Fayetteville, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Griffin, Fayetteville, Peachtree City, Hampton, Tyrone, Lovejoy,
Senoia, Brooks, Sharpsburg, Turin, Woolsey, Sunny Side, East Griffin,
Starrs Mill, Inman, Cannongate, Jw Smith Reservoir, Highland Mills,
Experiment, and Birdie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3348 8466 3347 8420 3322 8423 3327 8468
TIME...MOT...LOC 0039Z 275DEG 39KT 3338 8448 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:41 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 17, 7:41 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 17 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 203 PM EDT Sat Aug 17 2024

In the near-term, focus on the convection over central Georgia
will shift to north Georgia where CAMs are in good agreement
regarding potential area of storms/MCS moving into the state.
Surface instability and moisture are favorable, but with lack of
shear and necessary lapse rates, expect any storms today to
largely remain below severe thresholds. Although a downward trend
in intensity is expected with the loss of daytime heating, the
activity may not completely clear overnight.

A secondary frontal boundary will transition south and east
through tomorrow and will combine with other lingering boundaries
in the area to bolster convective development again tomorrow. With
more favorable conditions, expect more of the isolated to
scattered storms to be strong to severe. At this time, the main
threat remains south of I-20, and may be confined to more of an
area south of the Fall Line (Columbus - Macon - Augusta).

Temperatures Sunday will still reach the mid to upper 90s over the
southern two-thirds of the state. The combination of good
moisture/RH and these highs will produce triple-digit Heat Index
values over central Georgia. For now, these Heat Index values
remain sub-Heat Advisory criteria, but the forecast will continue
to be monitored.

Behind this activity, northwest flow will draw a cool, continental
airmass over the state for the long term.

31

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 203 PM EDT Sat Aug 17 2024

Extended period forecast, while updated, has largely remained
unchanged. The previous forecast discussion follows.

31

Issued at 334 AM EDT Sat Aug 17 2024

At a glance:

    - Mostly dry

    - Cooler mornings through the week

Behind the frontal passage on Monday, the key player in our sensible
weather through late week will be a constant stream of cooler, drier
air at the mid-levels -- fed by northwesterly flow on the lee side
of high amplitude ridging across the Desert Southwest. On top of
that, the southern fringes of a surface high centered over the Great
Lakes look to extend southward to the Gulf coast, locking into place
a relatively benign airmass. Backward trajectories show that the
aforementioned airmass settling across Georgia and much of the
Southeast originates from across central/eastern Canada. As a
result, and most excitingly, expect crisp mornings -- especially
across north Georgia -- through the long term, with lows each night
forecast to drop into the upper 50s to 60s. Afternoon highs will
similarly fall on the cooler side, though only marginally so, in the
mid-80s to lower-90s each day.

Rain chances will be minimal to negligible through Wednesday. From
then on, our surface high begins to retrograde northward, and a
weakness in mid-level flow develops in response to ridging shifting
slightly eastward aloft. With dry, northwesterly flow weakening, low
end chances for showers and thunderstorms will reintroduce
themselves across primarily south central Georgia to round off
the work week -- rainfall totals are likely to be sub-0.25" where
storms do form.

96

&&

.AVIATION...
(00Z TAFS)
Issued at 740 PM EDT Sat Aug 17 2024

Another line of evening TSRA is approaching ATL. Winds have been
gusting up to 35kts with these storms. The line is expected to clear
the metro by 03Z with some lingering -shra until 03Z. Winds will be
variable and erratic during the line, but will gradually pick up on
the west side. Some MVFR CIGS/VIS is expected with the storm front,
but should clear up quickly once the line is past.

//ATL Confidence...00Z Update...

Medium on wind and WX
High on all other elements

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  68  90 /  30  20   0   0
Atlanta         72  93  70  88 /  60  30  10   0
Blairsville     63  86  62  80 /  40  30  10  10
Cartersville    69  93  66  88 /  70  30   0   0
Columbus        74  98  72  93 /  50  40  20   0
Gainesville     70  91  68  87 /  40  20   0   0
Macon           73  96  68  91 /  60  30  20   0
Rome            71  94  68  87 /  70  30   0   0
Peachtree City  71  94  67  88 /  50  30  10   0
Vidalia         74  96  72  92 /  10  30  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...31
LONG TERM....31
AVIATION...Vaughn
Hazardous weather outlook, Aug 17, 2:41 PM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
241 PM EDT Sat Aug 17 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
241 PM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and evening across portions of north and central Georgia. Some
storms may become strong to severe and capable of producing
isolated damaging wind gusts, frequent lightning, and locally
heavy rainfall. A Marginal (level 1 out of 5) risk is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

On Sunday, isolated to scattered thunderstorms are possible across
a majority of the state. Some storms may become strong to severe,
especially south of Interstate 20, and capable of producing
damaging wind gusts and isolated large hail in addition to
frequent lightning and locally heavy rainfall. A Slight Risk (level
2 out of 5) is in effect for portions of central and south
central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Aug 17, 7:41 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 17 2024

GAZ025-027-036>038-180015-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-Oconee GA-
741 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of central Oconee,
Clarke, southeastern Jackson, Oglethorpe and southern Madison
Counties through 815 PM EDT...

At 740 PM EDT, a strong thunderstorm was over Westgate Park, or near
Athens, moving east at 40 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Watkinsville, Lexington, Athens, Arcade, Comer, Winterville, Bogart,
Crawford, North High Shoals, Colbert, Arnoldsville, Carlton, Bishop,
Maxeys, Hull, Whitehall, Athens-Clarke County, Stephens, Westgate
Park, and Diamond Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3373 8304 3385 8356 3396 8355 3397 8354
      3398 8354 3409 8353 3410 8303 3406 8299
TIME...MOT...LOC 2340Z 276DEG 34KT 3399 8345

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 7:52 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Sat Aug 17 2024

GAZ052-053-066-067-180015-
Coweta GA-Heard GA-Troup GA-Meriwether GA-
752 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of northwestern
Meriwether, Heard, northeastern Troup and southwestern Coweta
Counties through 815 PM EDT...

At 752 PM EDT, a strong thunderstorm was near Franklin, moving east
at 40 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, Franklin, Hogansville, Grantville, Luthersville,
Centralhatchee, Moreland, Turin, Lone Oak, Corinth, East Newnan,
Rocky Mount, Powers Crossroads, Roosterville, Harrisonville, and
Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3316 8517 3341 8522 3332 8462 3314 8461
TIME...MOT...LOC 2352Z 263DEG 33KT 3329 8504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 17, 7:54 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
754 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Dmg     3 NW Blackjack Mountain 33.47N 85.30W
08/17/2024                   Carroll            GA   Broadcast Media

            Trees were reported down on GA-5 at the
            Alabama and Georgia state line.

&&
Local storm report, Aug 17, 8:00 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
800 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Dmg     2 NNW Peach State Speed 34.19N 83.56W
08/17/2024                   Jackson            GA   Emergency Mngr

            A tree was down blocking one lane of Hwy 82
            Spur at Dry Pond Rd.

&&
Local storm report, Aug 17, 8:06 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
806 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     3 WSW Maysville         34.23N 83.61W
08/17/2024                   Jackson            GA   Emergency Mngr

            A tree was downed onto power lines in the
            100 block of Hickory Way.

&&
Local storm report, Aug 17, 8:11 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
811 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Tstm Wnd Dmg     3 NE Marblehill         34.47N 84.30W
08/17/2024                   Dawson             GA   Broadcast Media

            Approximately 50 trees were reported down in
            Big Canoe in the vicinity of Petit Ridge
            Drive and Indian Pipe Drive.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:10 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton50 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding, Upson43 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes43 min
Aug 17, 8:50 PM EDTSevere Thunderstorm WarningFFCBibb, Butts, Fayette, Henry, Jasper, Jones and 4 more40 min
Aug 17, 9:30 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe30 min
Aug 18, 2:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 18, 2:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 18, 2:58 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 18, 2:59 PM EDTSpecial Weather StatementFFCCherokee31 min
Aug 18, 3:24 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 18, 3:27 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton48 min
Aug 18, 3:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 18, 3:48 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Henry42 min
Aug 18, 4:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:11 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale49 min
Aug 18, 4:19 PM EDTSpecial Weather StatementFFCNewton26 min
Aug 18, 4:24 PM EDTSpecial Weather StatementFFCFayette36 min
Aug 18, 4:35 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Spalding40 min
Aug 18, 4:39 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 18, 4:43 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam47 min
Aug 18, 4:48 PM EDTSpecial Weather StatementFFCFayette27 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCCobb37 min
Aug 18, 4:58 PM EDTSevere Thunderstorm WarningFFCHarris, Troup47 min
Aug 18, 5:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Aug 18, 5:01 PM EDTSpecial Weather StatementFFCHeard29 min
Aug 18, 5:04 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe, Newton41 min
Aug 18, 5:19 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jasper, Jones, Monroe, Putnam41 min
Aug 18, 5:24 PM EDTSpecial Weather StatementFFCCarroll36 min
Aug 18, 5:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether49 min
Aug 18, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee47 min
Aug 18, 5:34 PM EDTSpecial Weather StatementFFCLamar, Spalding26 min
Aug 18, 5:34 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson41 min
Aug 18, 5:37 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding53 min
Aug 18, 5:42 PM EDTSpecial Weather StatementFFCTroup33 min
Aug 18, 5:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Washington, Wilkinson46 min
Aug 18, 5:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Henry41 min
Aug 18, 5:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBaldwin, Washington, Wilkinson29 min
Aug 18, 5:59 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton30 min
Aug 18, 6:05 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion40 min
Aug 18, 6:11 PM EDTSpecial Weather StatementFFCMonroe34 min
Aug 18, 6:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee31 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCWashington36 min
Aug 18, 6:29 PM EDTSpecial Weather StatementFFCWilkinson31 min
Aug 18, 6:34 PM EDTSpecial Weather StatementFFCBibb26 min
Aug 18, 6:46 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster44 min
Aug 18, 6:49 PM EDTSpecial Weather StatementFFCMarion, Schley26 min
Aug 18, 6:52 PM EDTSpecial Weather StatementFFCPeach23 min
Aug 18, 6:55 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 18, 6:58 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington47 min
Aug 18, 7:01 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs44 min
Aug 18, 7:07 PM EDTSevere Thunderstorm WarningFFCHouston, Peach38 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCStewart, Webster34 min
Aug 18, 7:17 PM EDTSpecial Weather StatementFFCDooly, Sumter, Webster28 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCEmanuel25 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCEmanuel50 min
Aug 18, 7:38 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 18, 7:46 PM EDTSpecial Weather StatementFFCLaurens, Treutlen29 min
Aug 18, 7:47 PM EDTSpecial Weather StatementFFCBleckley, Pulaski28 min
Aug 18, 7:59 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.